On nilpotent but not abelian groups and abelian but not cyclic groups

P. Erdős, Michael E. Mays

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We derive asymptotic formulas for A(n) - C(n) = | {m <n: every group of order m is abelian but not every group of order m is cyclic}|, N(n) - A(n) = | {m <n: every group of order m is nilpotent but not every group of order m is abelian}|, and related counting functions from group theory.

Original languageEnglish
Pages (from-to)363-368
Number of pages6
JournalJournal of Number Theory
Volume28
Issue number3
DOIs
Publication statusPublished - 1988

Fingerprint

Cyclic group
Abelian group
Counting Function
Group Theory
Asymptotic Formula

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

On nilpotent but not abelian groups and abelian but not cyclic groups. / Erdős, P.; Mays, Michael E.

In: Journal of Number Theory, Vol. 28, No. 3, 1988, p. 363-368.

Research output: Contribution to journalArticle

@article{a44a7efb59a94f3d9e4cd235b18d0854,
title = "On nilpotent but not abelian groups and abelian but not cyclic groups",
abstract = "We derive asymptotic formulas for A(n) - C(n) = | {m",
author = "P. Erdős and Mays, {Michael E.}",
year = "1988",
doi = "10.1016/0022-314X(88)90048-0",
language = "English",
volume = "28",
pages = "363--368",
journal = "Journal of Number Theory",
issn = "0022-314X",
publisher = "Academic Press Inc.",
number = "3",

}

TY - JOUR

T1 - On nilpotent but not abelian groups and abelian but not cyclic groups

AU - Erdős, P.

AU - Mays, Michael E.

PY - 1988

Y1 - 1988

N2 - We derive asymptotic formulas for A(n) - C(n) = | {m

AB - We derive asymptotic formulas for A(n) - C(n) = | {m

UR - http://www.scopus.com/inward/record.url?scp=45449126312&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=45449126312&partnerID=8YFLogxK

U2 - 10.1016/0022-314X(88)90048-0

DO - 10.1016/0022-314X(88)90048-0

M3 - Article

VL - 28

SP - 363

EP - 368

JO - Journal of Number Theory

JF - Journal of Number Theory

SN - 0022-314X

IS - 3

ER -